, Volume 14, Issue 4, pp 637–653 | Cite as

Function spaces arising from kernel operators

  • Guillermo P. CurberaEmail author
  • Werner J. Ricker


Given a probability space (Ω, μ) and a rearrangement invariant space X on [0,1], in certain situations inequalities for spaces of \({\mathbb {R}}\)-valued functions on Ω are equivalent to the boundedness of an associated operator T K : L ([0, 1]) → X generated by a kernel K ≥ 0 on the unit square (e.g. Sobolev type inequalities or Riesz potentials on subsets \({\Omega \subset \mathbb {R}^n}\)). A natural class of spaces for treating such inequalities is given by \({[T_{K}, X](\Omega) := \{u : \Omega\to \mathbb {R} : T_{K} u^* \in X\}}\) together with the functional \({u \mapsto ||T_{K} u^*||_X}\), where u* is the decreasing rearrangement of u. The investigation of these spaces is our main aim; the nature of the base space X and of K (via its monotonicity/growth properties) play a crucial role.


Optimal domain Kernel operator Rearrangement invariant spaces Quasi-normed spaces 

Mathematics Subject Classification (2000)

Primary 46E30 47G10 Secondary 46A40 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bennett C., Sharpley R.: Interpolation of Operators. Academic Press, Boston (1988)zbMATHGoogle Scholar
  2. 2.
    Cianchi A.: Symmetrization and second-order Sobolev inequalities. Ann. Math. Pura Appl. 183, 45–77 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Curbera G.P.: Volterra convolution operators with values in rearrangement invariant spaces. J. Lond. Math. Soc. 60, 258–268 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Curbera G.P., Ricker W.J.: Optimal domains for kernel operators via interpolation. Math. Nachr. 244, 47–63 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Curbera, G.P., Ricker, W.J.: Optimal domains for the kernel operator associated with Sobolev’s inequality. Stud. Math., 158 131–152 (2003); 170, 217–218 (2005)Google Scholar
  6. 6.
    Curbera G.P., Ricker W.J.: Banach lattices with the Fatou property and optimal domains of kernel operators. Indag. Math. (N. S.) 17, 187–204 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Curbera G.P., Ricker W.J.: Compactness properties of Sobolev imbeddings for rearrangement invariant norms. Trans. Am. Math. Soc. 359, 1471–1484 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Curbera G.P., Ricker W.J.: Can optimal rearrangement invariant Sobolev imbeddings be further extended? Indiana Univ. Math J. 56, 1479–1498 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Edmunds D., Kerman R., Pick L.: Optimal Sobolev imbeddings involving rearrangement—invariant quasinorms. J. Funct. Anal. 170, 307–355 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Grafakos L.: Classical and Modern Fourier Analysis. Pearson/Prentice Hall, Upper Saddle River (2004)zbMATHGoogle Scholar
  11. 11.
    Kerman R., Pick L.: Optimal Sobolev imbeddings. Forum Math. 18, 535–570 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Krein S.G., Petunin J.I., Semenov E.M.: Interpolation of Linear Operators. American Mathematical Society, Providence (1982)Google Scholar
  13. 13.
    Lorentz G.G.: On the theory of spaces Λ. Pacific J. Math. 1, 411–429 (1951)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Lindenstrauss J., Tzafriri L.: Classical Banach Spaces, vol. 2. Springer, Berlin (1979)Google Scholar
  15. 15.
    Mockenhaupt G., Ricker W.J.: Optimal extension of the Hausdorff–Young inequality. J. Reine Angew. Math. 620, 195–211 (2008)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Okada, S., Ricker, W.J., Sánchez Pérez, E.: Optimal domain and integral extension of operators acting in function spaces. In: Operator Theory Advances Applications, vol. 180. Birkhäuser, Basel (2008)Google Scholar
  17. 17.
    Rolewicz S.: Metric Linear Spaces. Reidel, Dordrecht (1985)zbMATHGoogle Scholar
  18. 18.
    Zaanen, A.C.: Integration, 2nd edn (revised). North Holland, Amsterdam; Interscience, New York (1967)Google Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Facultad de MatemáticasUniversidad de SevillaSevillaSpain
  2. 2.Math.–Geogr. FakultätKatholische Universität Eichstätt–IngolstadtEichstättGermany

Personalised recommendations